It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi,
I'm a male (53) years old. Back at the beginning of Feb (05) I was struck instantiously with a sudden hearing loss in my right ear. Without going into all the details, my ENT said it was due to a viral infection on the auditory nerve. MRI showed no tumors. Two months later an Otorologist said since it happened in a split second, he felt it was more like a broken blood vessel or membraine. After an initial (10) day course of a steroids (Prednisone) I regained a slight amount of hearing back, but in the past couple months,, have'nt gotten any more back. Everything is muffled and low in that ear and I've lost high frequencies. I also have alot of ringing and when I talk or people talk around me at a moderate volumn I get a "doubled, scratchy distortion" in mine and other's voices.
I was on Xanax at the very beginning of all this due to alot of high anxiety that it initially caused as well as the Prednisone side effects are hightened anxiety and insomnia. I was supposed to take the Xanax (.5mg) to get me to sleep. Well, it helped calm me down enough to fall asleep but never kept me asleep for more then a couple hours before I'd be up and trying to fall back to sleep.
This had gone on for the first month and a half or so. Then I thought I'd try to take the Xanax by breaking it into quarters (1/8mg.) and use it during the day to reduce my high anxiety and hoping that I would'nt need it at night as much. I did this because I was starting to feel that I was becoming addicted to it for sleep and since it was'nt really helping me to sleep, and I tried sleeping a couple times with "natural" "herbal" sleep aids (to no avail) that I would'nt be able to sleep without the Xanax if I continued.
After starting using it during the day,, I found I still needed it at night and from that point on,, I've been needing it not only still at night, but also now throughout the day. As the weeks have gone by, my Anxiety level is THROUGH THE ROOF as now all I do is pace back and forth,, small functions that I could still handle, are impossible for me to deal with and my conciousness of the ear problem, why it happened and how it's ruined my life with all the Anxiety, and now some depression from not sleeping is driving me and my wife (from all my rantings and complaining of not knowing how I'm going to get out of this) Insane!
My doctor had prescribed Trazadone for sleep about two months ago. I tried it a few times. The first time it made me groggy enough to fall asleep, but I awoke two hours later (same as on the Xanax)! I increased the dose from (50mg) to (100mg) and was "wired" the whole night and nearly crawling the walls from Hightened Anxiety. Tried it one more time except with the Xanax, and laid awake panicky because I could not fall asleep!
He also prescribed Lexapro at the same time (two months ago), but I've been scared to try it due to all the side effects while weaning on it that I've read in these posts! I've finally gotten to the point after going to Two different therapists in an attempt to try and get through this without an AD. Both said I'm at the point where I'll probably not get through all this without an AD.
I have some samples at home for the past couple weeks and as much as the Anxiety which wakes me up (after the third or fourth time falling asleep on the Xanax) with horrible mind racing, heart pounding and a nauseous, quezzy feeling. After leaping out of bed (exhausted) I spend the entire day and night in a near disabilitating level of anxiety. Then I fight to keep from taking a small dose of the Xanax but still have gotten to the point where I'm now at about a a milligram a day!
I'm afraid if I get the "hightened" anxiety side effect from the Lexapro, that I won't be able to tolerate and higher then I already have. I'm also afraid that if it causes more nausea (I've already lost around 30 pounds,, and I'm usually around 185 at my norm.) that I can't afford to lose anymore weight. Adding to all these fears, it seems everyone who takes ADS is on it for Life or at least years! I've read that after taking it for a while, it destroys brain cells which produce seratonin naturally or numbs others to where as by discontinuing it,, your brain no longer produces seratonin on its own and you will fall back into your previous condition OR WORSE!!! I know it's helped alot of people get back their life (supposedly) but I feel if I was going to try it,, I should've taken it before My level of Anxiety is so OUT OF CONTROL that I would most likely throw in the towel at the first adverse side effect!!! If I cut the pill into quarters and start out that low,, a quarter for a few days, then increase to .5mg for a week then up to .75mg then the full 10mg,, would this cause the side effects to be almost non-existant or would it just cause the pill not to work? Also,, I'm afraid that once I'm on it,, I'll still have some anxiety (as alot still do) and need the Xanax which is what I'm trying to stop taking. Finally, if it would work by weaning on this slowly,, how long does it take before I can finally get my sleep pattern back? I'm tired or being soooo tired day and night for over three months.
Sorry for such a looooong post,, but I REALLY NEED HELP ON THIS!!!!

Thanks for any helpful or informative input. Good luck to all!

MMS!





All times are GMT -7. The time now is 03:28 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!